Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 2, NWS San Angelo, TX

March 24, 200716 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 24, 2007, 2:12 AM CDT for 16 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2007, 2:12 AM CDT (07:12 UTC)
Expired
Mar 24, 2007, 6:48 AM CDT
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2078 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
2.2
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 240712
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
212 AM CDT SAT MAR 24 2007


TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-241700-
/O.NEW.KSJT.WI.Y.0002.070324T0712Z-070324T1700Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
212 AM CDT SAT MAR 24 2007

...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. 

A STRONG UPPER LEVEL STORM SYSTEM AND TIGHTENING PRESSURE GRADIENT
WILL RESULT IN GUSTY SOUTHEAST WINDS THIS MORNING ACROSS MUCH OF
WEST CENTRAL TEXAS. WINDS OF 25 TO 35 MPH WILL BE POSSIBLE...WITH
A FEW HIGHER GUSTS TO 40 MPH. IN ADDITION...THUNDERSTORMS WILL BE
POSSIBLE LATER THIS MORNING...WITH GUSTY WINDS FROM THUNDERSTORM
OUTFLOW BOUNDARIES IN AND AROUND THE STORMS. THE WINDS SHOULD
BEGIN TO DECREASE BY NOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KSJT 241148
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
648 AM CDT SAT MAR 24 2007

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-241300-
/O.CAN.KSJT.WI.Y.0002.000000T0000Z-070324T1700Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
648 AM CDT SAT MAR 24 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED THIS MORNING ACROSS WEST CENTRAL TEXAS AS
THUNDERSTORMS CONTINUE TO WEAKEN AND AN UPPER LEVEL STORM SYSTEM
MOVES OFF TO THE NORTH. WINDS HAVE FALLEN BELOW ADVISORY
CRITERIA...SO THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 24, 1:44 AM CDT, 28 minutes earlier.

Area forecast discussion, Mar 24, 1:44 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
144 AM CDT SAT MAR 24 2007

.SHORT TERM...

MAIN STORY FOR THIS FORECAST IS LINE OF STRONG/SEVERE STORMS
HEADING EASTWARD TOWARD THE AREA...WHICH MAY BRING A WET AND WINDY
MORNING FOR THE WESTERN COUNTIES IF IT CONTINUES TO HOLD TOGETHER
OVER THE NEXT FEW HOURS. SQUALL LINE STRETCHING FROM NORTH OF PLAINVIEW
DOWN TO FORT STOCKTON AT 130 THIS MORNING CONTINUING TO MAKE
EASTWARD PROGRESS AND KEEP ITS STRENGTH AS LOW LEVEL JET HOWLS
OVERHEAD. UPPER LOW JUST WEST OF EL PASO FINALLY MAKING ITS MOVE
TO THE NORTHEAST THIS MORNING WITH STRONG JET DYNAMICS OVER WEST
TEXAS HELPING TO FUEL THE STORMS. HIGH WINDS SHOULD BE THE MAIN
THREAT WITH THIS LINE OF STORMS...BUT A BIT OF HAIL IS POSSIBLE AS
WELL. BASED ON CURRENT RADAR TRENDS...STORMS WILL MOST LIKELY
AFFECT STERLING COUNTY AND THE FAR WEST BIG COUNTRY AFTER 4 AM.
AHEAD OF THE STORMS...WINDS HAVE PICKED UP QUITE A BIT AND MAY
NEED TO ISSUE A WIND ADVISORY FOR THE MORNING. OTHERWISE...WILL
SEE STORMS DECREASE AFTER SUNRISE WITH A LOWER CHANCE OF RAIN FOR
THE AFTERNOON. TEMPS SHOULD BE A BIT WARMER THAN YESTERDAY WITH A
LITTLE LESS CLOUD COVER.

.LONG TERM...

THE LULL IN STORMS WILL BE SHORT-LIVED AS THE NEXT UPPER TROUGH
DIGS IN RIGHT BEHIND THIS ONE AND BRINGS ANOTHER DECENT CHANCE OF
STORMS ON SUNDAY AND MONDAY. ALTHOUGH THIS SECOND TROUGH IS A BIT
WEAKER..IT MAKES A DIRECT PATH ACROSS THE AREA...SO MORE OF THE
AREA WILL HAVE A CHANCE OF RAIN WITH THIS ONE. NAM AND GFS SHOWING
SOME TIMING DIFFERENCES IN THIS NEXT WAVE...WITH THE NAM A BIT
SLOWER. DUE TO UNCERTAINTY IN TIMING...HAVE SPREAD THE BEST PRECIP
CHANCES ACROSS SUNDAY AND MONDAY...WITH STILL A LOW CHANCE MONDAY
NIGHT. WEAK RIDGE BUILDS IN BEHIND THE TROUGH THROUGH MID WEEK
WITH WARMER TEMPERATURES EXPECTED. GFS HINTING AT THE NEXT CHANCE
FOR RAIN IN THE WEDNESDAY/THURSDAY TIME FRAME AS AN UPPER LOW
MOVES ACROSS THE CENTRAL PLAINS BRINGING A PACIFIC FRONT TO THE
AREA. KEEPING PRECIP CHANCES QUITE LOW AT THIS POINT DUE TO GREAT UNCERTAINTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 75  59  71  57 /  30  30  50  50
SAN ANGELO 	 72  61  70  58 /  30  30  60  50
JUNCTION 	 72  59  69  58 /  20  50  60  80

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE

&&

08
Hazardous weather outlook, Mar 23, 2:59 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT FRI MAR 23 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-242000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
259 PM CDT FRI MAR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF
THE FAR WEST TEXAS...THE TRANS PECOS...AND THE PERMIAN BASIN LATER
THIS AFTERNOON. THESE STORMS WILL TRACK NORTHEAST...PERHAPS
REACHING INTO THE WESTERN SECTIONS OF WEST CENTRAL TEXAS THIS
EVENING. ALTHOUGH SOME WEAKENING OF THE STORMS IS LIKELY AS THEY
REACH WEST CENTRAL TEXAS...THEY MAY STILL REMAIN ABOVE SEVERE
LIMITS..WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT.
HOWEVER...AN ISOLATED IS ALSO POSSIBLE. THE AREA MOST LIKELY TO
SEE ANY OF THESE SEVERE STORMS WILL BE ALONG AND WEST OF A
SWEETWATER TO SAN ANGELO TO OZONA LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS...A FEW POSSIBLY SEVERE...WILL REMAIN POSSIBLE ACROSS
PORTIONS OF WEST CENTRAL TEXAS THROUGH THE WEEKEND AND PERHAPS
INTO MONDAY AS WELL. LARGE HAIL...LOCALLY HEAVY RAINFALL...AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS THE WESTERN BIG COUNTRY...
WESTERN CONCHO VALLEY...AND CROCKETT COUNTY THIS EVENING.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:15 PM CDTTornado WarningSJTCrockett30 min
Mar 23, 8:44 PM CDTTornado WarningSJTCrockett16 min

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.